Advertisement

Communications in Mathematical Physics

, Volume 198, Issue 1, pp 199–246 | Cite as

Hopf Algebras, Cyclic Cohomology and the Transverse Index Theorem

  • A. Connes
  • H. Moscovici

Abstract:

In this paper we solve a longstanding internal problem of noncommutative geometry, namely the computation of the index of transversally elliptic operators on foliations. We show that the computation of the local index formula for transversally hypoelliptic operators can be settled thanks to a very specific Hopf algebra \(\), associated to each integer codimension. This Hopf algebra reduces transverse geometry, to a universal geometry of affine nature. The structure of this Hopf algebra, its relation with the Lie algebra of formal vector fields as well as the computation of its cyclic cohomology are done in the present paper, in which we also show that under a suitable unimodularity condition the cosimplicial space underlying the Hochschild cohomology of a Hopf algebra carries a highly nontrivial cyclic structure.

Keywords

Index Theorem Cyclic Cohomology Transverse Index 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • A. Connes
    • 1
  • H. Moscovici
    • 2
  1. 1.I.H.E.S., route de Chartres, 91440 Bures-Sur-Yvette, FranceFR
  2. 2.Department of Mathematics, Ohio State University, Columbus, OH 432400, USAUS

Personalised recommendations